Alert archive / Georgia / River Flood Warnings in 2008
River Flood Warning 47, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Nov 30, 2008, 9:36 PM EST for Lee County, Georgia. It took effect at Dec 3, 2008, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2008, 9:36 PM EST (02:36 UTC)
- In effect from
- Dec 3, 2008, 1:00 PM EST
- Expired
- Dec 3, 2008, 12:35 AM EST
- In force
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Lee County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 8.37 ft at Dec 2, 2008, 10:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Nov 30, 7:55 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 30, 7:55 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...RESENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EST SUN NOV 30 2008
.SYNOPSIS/UPDATE FOR TONIGHT...
00Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A HIGHLY AMPLIFIED
UPPER LEVEL PATTERN ACROSS NORTH AMERICA THIS EVENING. PATTERN IS
DOMINATED BY A VERY LARGE AND DEEP LONGWAVE TROUGH COVERING THE
EASTERN 2/3RDS OF THE NATION AND ANCHORED BY A CLOSED UPPER LOW
SPINNING NEAR CHICAGO. FARTHER UPSTREAM WE SEE LONG WAVE RIDING
ALONG THE PACIFIC COAST...HOWEVER OUR WEATHER OVER THE NEXT SEVERAL
DAYS WILL BE DOMINATED BY THE INFLUENCE OF THE MAIN DOWNSTREAM
TROUGH. UPPER LEVEL IMPULSE ROUNDING THE BASE OF THE MAIN TROUGH AND
SURFACE COLD FRONT THAT BROUGHT ALL THE RAIN/STORMS TO THE AREA THIS
WEEKEND ARE NOW PUSHING OFF THE SOUTHEAST COAST. SHOWERS ARE NOW
LIMITED TO FAR SOUTHEASTERN PORTIONS OF THE FORECAST AREA AND SHOULD
GENERALLY SEE A DRY OVERNIGHT PERIOD. BACK EDGE OF THE CLOUD SHIELD
HAS ALSO BEEN MAKING EASTWARD PROGRESS THE PAST FEW HOURS AND NOW IS
ALIGNED FROM AROUND TIFTON TO PERRY AND OFFSHORE INTO THE EASTERN
GULF OF MEXICO. WEST OF THIS LINE SKIES HAVE BECOME MOSTLY CLEAR.
LOW/MID LEVEL MOISTURE UNDER THE MAIN TROUGH AND RESULTING IN
ANOTHER AREA OF CLOUDS ACROSS CENTRAL/NORTHERN MS AND AL WILL MOVE
EAST THROUGH THE NIGHT BUT GENERALLY REMAIN TO THE NORTH OF A LINE
FROM DOTHAN TO ALBANY.
THEREFORE...THE REST OF THE NIGHT WILL FEATURE DECREASING CLOUDS
ALONG THE I-75 CORRIDOR/EASTERN FLORIDA BIG BEND WITH ANY LINGERING
SHOWERS ENDING. MOSTLY CLEAR SKIES CAN BE EXPECTED ELSEWHERE. A MUCH
COLDER AIRMASS IS CURRENTLY BEGINNING TO OVERSPREAD THE FORECAST
AREA ON WESTERLY WINDS THIS EVENING. THIS AIRMASS WILL TAKE CONTROL
THROUGH THE NIGHT WITH LOW TEMPERATURES FALLING INTO THE LOWER AND
MIDDLE 40S REGION-WIDE BY SUNRISE.
&&
.AVIATION...
THE CIGS ASSOCIATED WITH THE COLD FRONT WILL BE EAST OF OUR AREA BY
LATE THIS EVENING...WITH VFR CIGS/VIS EXPECTED AT ALL TERMINALS.
LOCAL VAD WIND PROFILES INDICATE WEST WINDS EXCEEDING 25 KT AT 1-2K
FT AGL...SO BRIEF PERIODS OF GUSTY WINDS WILL BE POSSIBLE FOR A FEW
HOURS AFTER SUNSET. STRONG WEST WINDS AROUND 15 KT (WITH GUSTS TO 25
KT) WILL DEVELOP BY MID TO LATE MONDAY MORNING...AND REMAIN STRONG
UNTIL SHORTLY BEFORE SUNSET. CIGS OF 10K FT WILL GRADUALLY DESCEND
TO ABOUT 5K FT BY SUNSET.
&&
.MARINE...
ROUGH CONDITIONS OVER THE FORECAST WATERS THIS EVENING WITH SOLID
SCA CONDITIONS ONGOING. BUOY OBSERVATIONS HAVE BEEN SHOWING
SUSTAINED WINDS BETWEEN 20 AND 25 KNOTS WITH GUSTS TO AROUND 30
KNOTS OVER THE PAST FEW HOURS AND THIS SHOULD CONTINUE THROUGH THE
OVERNIGHT INTO EARLY MONDAY MORNING. A FEW GUSTS UP TO AROUND GALE
FORCE ARE NOT OUT OF THE QUESTION ESPECIALLY THROUGH SUNRISE. BUOYS
ALSO REPORTING SEAS BETWEEN 10 AND 12 FEET WELL OFFSHORE THIS
EVENING AND COULD SEE WAVES PEAK A FEW FEET HIGHER THROUGH THE
NIGHT. TIME HEIGHT PLOTS INDICATE THE STRONGEST WINDS WILL BEGIN TO
DROP OFF LATER MONDAY MORNING INTO THE AFTERNOON AS THE BEST COLD
AIR ADVECTION ENDS. HOWEVER...STILL SHOULD NOT SEE WINDS DROP BELOW
ADVISORY LEVEL CRITERIA UNTIL EARLY TUESDAY MORNING.
COASTAL FLOODING TONIGHT AT THE HIGH TIDE CYCLE WILL BE POSSIBLE IN
THE STRONG WESTERLY FLOW ALONG THE TAYLOR AND DIXIE COUNTY COASTS.
EXPECT TIDES TO RUN AS MUCH AS 2 TO 3 FEET ABOVE NORMAL. THIS SHOULD
RESULT IN ONLY MINOR COASTAL FLOODING AND THE COASTAL FLOOD ADVISORY
REMAINS IN EFFECT UNTIL 15Z MONDAY MORNING.
&&
.SHORT TERM...(MONDAY THROUGH TUESDAY NIGHT).
INCREASING CLOUDS ARE EXPECTED ON MONDAY ALONG WITH BLUSTERY
CONDITIONS. WINDS SUSTAINING IN THE 20 TO 25 MPH RANGE WITH HIGHER
GUSTS WILL MAKE FOR A VERY COLD DAY. A LAKE WIND ADVISORY WILL
LIKELY BE ISSUED BY THE MID SHIFT TONIGHT.
A MORE POTENT UPPER DISTURBANCE WILL MOVE OVER THE REGION LATE
MONDAY AND INTO MONDAY NIGHT BRINGING ANOTHER SHOT AT PRECIPITATION.
THE NAM/GFS/EURO ARE ALL IN DECENT AGREEMENT ABOUT THE
INTENSITY...IF NOT THE EXACT TIMING...OF THIS DISTURBANCE. THE GFS
SEEMS TO BE THE BEST COMPROMISE AND WILL BE USED HERE. THE REGION
MONDAY EVENING WILL BE IN THE REAR OF A 160 KT UPPER LEVEL JET.
RATHER IMPRESSIVE QG FORCING WILL ALSO ACCOMPANY THIS SYSTEM. IT
APPEARS THAT PLENTY OF FORCING WILL OVERCOME ANY DRYNESS OF THE LOW
LEVELS AND LEAD TO AT LEAST MEASURABLE PRECIPITATION ACROSS THE
REGION. POPS IN THE 40 TO 50 PERCENT RANGE LOOK GOOD IN THE
SOUTHEAST PORTION OF THE CWA AT THIS TIME...TAPERING TO 20 PERCENT
IN THE NORTHWEST.
TIMING OF THIS SYSTEM MONDAY NIGHT IS QUITE CRUCIAL. GIVEN HOW COLD
THE AIRMASS WILL BE ACROSS THE NORTHERN GULF MONDAY NIGHT...IF THE
DISTURBANCE COMES IN A LITTLE LATER...MAINLY AFTER MIDNIGHT...THE
POTENTIAL WOULD EXIST FOR SOME FROZEN PRECIPITATION (LIKELY SNOW
PELLETS GIVEN THE PROFILE) TO ACCOMPANY ANY LIGHT RAIN. HOWEVER...BY
THE TIME PARTIAL THICKNESSES REACH THE NECESSARY VALUES TO SUPPORT
FROZEN PRECIPITATION (1000-850 MB LESS THAN 1300M AND 850-700 MB
LESS THAN 1540M) MUCH IF NOT ALL OF THE MOISTURE IS GONE. GIVEN THAT
THE MODELS ARE LEANING TOWARD A SLIGHTLY FASTER ARRIVAL OF THE
DISTURBANCE...WILL NOT PLACE ANY FROZEN PRECIPITATION IN THE
FORECAST. THUS..PRECIPITATION WILL LIKELY END BY 06-08Z TUESDAY
MORNING...WHEN SURFACE TEMPERATURES WILL STILL BE 38 DEGREES OR
WARMER.
HIGH PRESSURE WILL RAPIDLY MOVE IN ON TUESDAY YIELDING FREEZING
TEMPERATURES 29 TO 32 DEGREES INLAND BY WEDNESDAY MORNING.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY).
SURFACE HIGH PRESSURE WILL BE CENTERED JUST TO OUR EAST BY DAYBREAK
WEDNESDAY AND THIS SHOULD BE OUR COLDEST MORNING WITH BELOW FREEZING
TEMPERATURES EAST OF THE RIVER. THE NORMALLY COLDER LOCATIONS MAY
SEE MINIMUM TEMPS DIP INTO THE MID 20S. THE SURFACE HIGH WILL SLIDE
EAST AND OFF THE SOUTHEAST U.S. COAST ON WEDNESDAY AS THE NEXT COLD
FRONT APPROACHES FROM THE WEST. THIS FRONT IS FORECAST TO WEAKEN AS
IT PUSHES THROUGH THE LOCAL REGION ON THURSDAY AND WILL SHOW JUST A
SLIGHT POP FOR ALL ZONES. HIGH PRESSURE BUILDING IN THE WAKE OF THE
FRONT WILL BE CENTERED ACROSS THE TENNESSEE VALLEY FRIDAY AND MOVE
EAST TO THE MID ATLANTIC STATES SATURDAY. A FEW LOCATIONS MAY
BRIEFLY DROP BELOW FREEZING SATURDAY MORNING AND TEMPERATURES WILL
BE BELOW NORMAL DURING THE ENTIRE EXTENDED
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 43 60 32 55 30 / 10 10 40 0 0
PANAMA CITY 45 64 40 57 38 / 10 10 30 0 0
DOTHAN 41 57 34 54 32 / 10 10 10 0 0
ALBANY 42 58 35 53 30 / 10 10 10 0 0
VALDOSTA 44 60 34 55 30 / 10 10 40 5 0
CROSS CITY 45 67 34 60 30 / 30 20 50 5 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY UNTIL 7 PM EST /6 PM CST/ MONDAY FOR THE
FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.
COASTAL FLOOD ADVISORY UNTIL 10 AM EST MONDAY FOR THE FOLLOWING
ZONES: DIXIE...TAYLOR.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM EST TUESDAY FROM DESTIN TO THE
SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES.
&&
SYNOPSIS/UPDATE/MARINE...MROCZKA
AVIATION...FOURNIER
PREVIOUS DISCUSSION...GODSEY/BARRYHazardous weather outlook, Nov 30, 5:27 AM EST, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 527 AM EST SUN NOV 30 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 527 AM EST SUN NOV 30 2008 /427 AM CST SUN NOV 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IS EFFECT UNTIL NOON EST FOR MOST OF FL BIG BEND AND PORTIONS OF S/CNTRL GA. ...HIGH SURF ADVISORY FOR THE BEACHES OF WALTON...BAY...GULF...AND FRANKLIN COUNTIES... ...COASTAL FLOOD WATCH FOR TAYLOR AND DIXIE COUNTY COASTLINES... ...SMALL CRAFT ADVISORY IN EFFECT... A COLD FRONT AND SQUALL LINE WILL MOVE EAST ACROSS THE FORECAST AREA TODAY BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND POSSIBLY A TORNADO...ESPECIALLY ACROSS THE EASTERN BIG BEND AND SOUTH CENTRAL GEORGIA THIS MORNING. HEAVY RAIN IS ALSO POSSIBLE THIS MORNING. RAINFALL AMOUNTS WILL GENERALLY BE 1 TO 2 INCHES...BUT LOCAL AMOUNTS UP TO 4 INCHES ARE POSSIBLE...WHICH COULD CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. RAIN CHANCES WILL SLOWLY TAPER OFF FROM WEST TO EAST BY THIS EVENING AS THE COLD FRONT EXITS THE AREA TO THE EAST. STRONG ONSHORE WINDS WILL CAUSE TIDES OF 1 TO 2 FEET ABOVE NORMAL ALONG PORTIONS OF THE NORTHEAST GULF COAST...AS WELL AS HIGH WINDS AND SEAS AND DANGEROUS RIP CURRENTS. BEHIND THE FRONT...MARINE WINDS AND SEAS WILL RAPIDLY DETERIORATE CREATING HAZARDOUS MARINE CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...A FEW LINGERING SHOWERS OR DRIZZLE REMAINS POSSIBLE ON MONDAY. OTHERWISE HIGH PRESSURE WILL BUILD EAST INTO THE LOCAL REGION. EXPECT CLEARING SKIES AND A MUCH DRIER AND COOLER AIRMASS THROUGH MIDWEEK. TEMPERATURES ARE FORECAST TO DROP BACK DOWN TO AROUND FREEZING POSSIBLY MONDAY NIGHT AND ESPECIALLY TUESDAY NIGHT...THEN GRADUALLY TREND BACK TO NORMAL INTO THE WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTER ARE ACTIVATED...AND SHOULD MONITOR THE WEATHER... ESPECIALLY THIS MORNING AND ACROSS THE TORNADO WATCH AREA. REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 850 942-8833 (35) FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:43 AM EST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
| Dec 1, 4:28 AM EST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Nov 30, 9:36 PM EST | River Flood Warning | TAE | Lowndes | 7 days |
Nearby
River Flood Warnings in Georgia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.